Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 10, 2014, 3:06 PM CDT for Saline County, Kansas. It took effect at Jun 10, 2014, 3:30 PM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 3:06 PM CDT (20:06 UTC)
- In effect from
- Jun 10, 2014, 3:30 PM CDT
- Expired
- Jun 11, 2014, 7:18 AM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saline County, KS
The radar
The Topeka radar (KTWX), 135 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry Creek (KS) near Salina (SLNK1). The gauge peaked at 24.31 ft at Jun 10, 2014, 5:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 27.4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06869950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
725
WGUS43 KICT 102006
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT TUE JUN 10 2014
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Mulberry Creek Near Salina affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC169-111006-
/O.NEW.KICT.FL.W.0009.140610T2030Z-140611T1218Z/
/SLNK1.1.ER.140610T2030Z.140611T0000Z.140611T0018Z.NO/
306 PM CDT TUE JUN 10 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Mulberry Creek Near Salina.
* From this afternoon until Wednesday morning.
* At 2:45 PM Tuesday the stage was 23.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 24.5 feet by this evening. The river will
fall below flood stage by this evening.
* Impact...At 24.0 feet...Agricultural flooding can be expected as
well as the county road near the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Salina 24.0 23.9 Tue 03 PM 10.5 4.6 4.5
&&
LAT...LON 3882 9792 3884 9787 3879 9757 3891 9758
3889 9770 3894 9793
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 10, 12:47 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 12:47 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1247 PM CDT TUE JUN 10 2014 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 455 AM CDT TUE JUN 10 2014 DURING THE NIGHT A DEEP BUT RATHER WEAK CYCLONE WAS SPINNING OVER THE SOUTHEAST KS/NORTHEAST OK/NORTHWEST AR & SOUTHWEST MO BORDERS. LIGHT RAIN CONTINUED TO WRAP AROUND THE CHARACTER FROM NORTHERN MO TO EAST CENTRAL KS. NORTHEAST WINDS ~10MPH OVER EASTERN KS WERE BACKING TO THE NORTH 10-20 MPH OVER THE CENTRAL THIRD OF KS. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 455 AM CDT TUE JUN 10 2014 TODAY & TONIGHT: THE CYCLONE WILL MOVE EAST/NORTHEAST REACHING THE MID MS VALLEY EARLY THIS EVENING THEN TOWARD THE LOWER GREAT LAKES LATE TONIGHT WHICH WILL HAVE THE LIGHT RAIN ENDING IN A WEST TO EAST MANNER TODAY WITH LIGHT RAIN EXITING SOUTHEAST KS ~7 PM. SKIES WOULD CLEAR IN LIKE MANNER AND WITH LIGHT & VARIABLE WINDS SHOULD ENABLE LOWS TO DROP TO ~60F. WED-THU: THE PRIMARY ISSUE IS TIMING ARRIVAL OF THUNDERSTORMS AS A STRENGTHENING UPPER-DECK TROF EXTENDING FROM SASKATCHEWAN & MANITOBA TO THE DAKOTAS MOVES EAST TOWARD THE UPPER MS VALLEY. THIS WOULD BRING A COLD FRONT SE WITH THE BOUNDARY SCHEDULED TO ARRIVE NORTHWEST KS EARLY THIS EVENING & WITH THE FRONT MOVING SE ACROSS THE KS LATE WED NIGHT & THU INTO A MOIST & INCREASINGLY UNSTABLE AIRMASS THUNDERSTORMS WOULD DEVELOP OVER THE NW PLAINS WED EVENING THEN SPREAD SE TOWARD KICT COUNTRY LATE WED NIGHT. THE LOWEST 10,000-15,000FT OF THE AIRMASS REMAINS QUITE DRY ACROSS MOST OF CENTRAL KS WED EVENING. AS SUCH AM DELAYING THUNDERSTORMS' ARRIVAL TO CENTRAL KS TIL ~10 PM BUT STILL ANTICIPATE THUNDERSTORMS TO SPREAD QUITE RAPIDLY SE ACROSS THE NEIGHBORHOOD LATE WED NIGHT. THE THUNDERSTORMS' ELEVATED NATURE WOULD MAKE DAMAGING WINDS THE PRIMARY THREAT ALONG HEAVY RAINS. WITH THE FRONT MOVING RAPIDLY SE THE THUNDERSTORMS SHOULD EXIT SOUTHEAST KS THU EVENING. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 455 AM CDT TUE JUN 10 2014 SEVERE THUNDERSTORMS ARE STILL ANTICIPATED. CENTRAL & SOUTH-CENTRAL KS WOULD BE TARGETED LATE SAT AFTERNOON & SAT NIGHT WITH ALL AREAS AT RISK SUN & SUNDAY NIGHT. IT APPEARS THE HAIL MAY BE QUITE LARGE...ESPECIALLY OVER CENTRAL KS WHERE GFS DEPICTS 3500-4500 MLCAPES & ECMWF DEPICTS 6 KM BULK SHEAR REACHING ~50 KTS. NEXT WEEKEND WILL DRAW CONSIDERABLE ATTENTION THE REST OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1247 PM CDT TUE JUN 10 2014 LOW CLOUDS ARE STICKING AROUND...BUT SLOWLY LIFTING TO VFR. MVFR CEILINGS REMAIN AT KHUT AND KCNU...BUT KHUT IS EXPECTED TO SCATTER OUT IN THE NEXT HOUR AND KCNU WILL LIFT IN THE NEXT FEW HOURS. WINDS WILL GENERALLY DECREASE OVERNIGHT AND BECOME EASTERLY BEFORE BECOMING SOUTHEASTERLY WEDNESDAY MORNING. THERE COULD BE SOME LOWER MVFR VISIBILITIES WITH LIGHT AND VARIABLE WINDS AT KCNU WEDNESDAY MORNING. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 59 86 65 / 20 0 0 70 HUTCHINSON 80 60 86 64 / 10 0 0 80 NEWTON 78 58 84 62 / 30 0 0 70 ELDORADO 77 57 83 63 / 40 0 0 60 WINFIELD-KWLD 81 58 86 64 / 30 0 0 60 RUSSELL 79 59 87 61 / 10 0 0 80 GREAT BEND 80 59 88 61 / 10 0 0 80 SALINA 80 58 85 63 / 10 0 0 80 MCPHERSON 79 59 85 63 / 10 0 0 80 COFFEYVILLE 75 55 83 63 / 50 0 0 30 CHANUTE 74 54 82 63 / 70 0 0 30 IOLA 71 54 81 63 / 80 0 0 30 PARSONS-KPPF 75 55 82 62 / 60 0 0 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 10:00 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1000 AM CDT TUE JUN 10 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111500- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1000 AM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY. PLEASE REFER TO THE FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS WEDNESDAY NIGHT AND FOR MOST OF SOUTH-CENTRAL AND ALL OF SOUTHEAST KANSAS ON THURSDAY. THE PRIMARY THREATS WOULD BE WINDS AROUND 60 MPH AND VERY HEAVY RAINS THAT WILL LIKELY CAUSE FURTHER FLOODING. THE NEXT CHANCES FOR SEVERE THUNDERSTORMS WILL BE FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. THE HAIL MAY BE QUITE LARGE ALONG WITH WINDS AROUND 70 MPH AND VERY HEAVY RAINS. YOU SHOULD LISTEN CLOSELY FOR UPCOMING FORECASTS AND OUTLOOKS ISSUED TOWARD THE END OF THE WORK-WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/BILLINGS WRIGHT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:15 PM CDT | Special Weather Statement | ICT | Greenwood | 30 min |
| Jun 9, 7:18 PM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Jun 9, 7:26 PM CDT | Areal Flood Warning | ICT | Greenwood | 4 hr |
| Jun 9, 7:39 PM CDT | Areal Flood Warning | ICT | McPherson | 12 hr |
| Jun 9, 8:05 PM CDT | Areal Flood Warning | ICT | Reno | 3 hr |
| Jun 9, 8:56 PM CDT | River Flood Warning | ICT | Saline | 27 hr |
| Jun 9, 8:58 PM CDT | River Flood Warning | ICT | Saline | 26 hr |
| Jun 9, 9:02 PM CDT | River Flood Warning | ICT | Saline | 48 hr |
| Jun 9, 9:31 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 65 hr |
| Jun 9, 9:47 PM CDT | Areal Flood Warning | ICT | Rice | 12 hr |
| Jun 10, 7:02 AM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| Jun 10, 7:29 AM CDT | Areal Flood Warning | ICT | McPherson | 7 hr |
| Jun 10, 3:31 PM CDT | Flood Watch | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Lincoln and 7 more | 39 hr |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.